MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-50-060-120-P6
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified distal superficial femoral artery/ proximal popliteal artery that was 75% restenosed.Pre-dilatation was performed with a balloon.A 5x60mm supera stent was deployed as normal.However, under fluoroscopy it was noted that there was no stent implant in the location.When the delivery system was being withdrawn, there was some resistance met with the sheath.Via fluoroscopy it was confirmed that the stent was caught in the sheath.The guide wire was maneuvered through the undeployed stent that was in the sheath, and the sheath was exchanged in order to remove the stent from the patient.Another supera was used to successfully complete the procedure.A clinically significant delay was reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure including expansion failures was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that that the distal sheath of the delivery system was entrapped/bent and/or interaction with the moderately calcified and 75% restenosed anatomy resulted in the ratchet being unable to properly engage and release the stent from the delivery system; thus resulting in reported activation failure/ deployment failure.Manipulation of the device likely during removal resulted in the noted device damages (multiple pinched sheath, kinked sheath, tip/jacket separations).The treatment appears to be related to the operational context of the procedure as the guide wire was maneuvered through the undeployed stent that was in the sheath, and the sheath was exchanged in order to remove the stent from the patient.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.Na.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12925752
Report Number2024168-2021-11051
Device Sequence Number12154774
Product Code NIP
UDI-Device Identifier08717648211744
UDI-Public08717648211744
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberS-50-060-120-P6
Device Catalogue NumberS-50-060-120-P6
Device Lot Number1052661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANSEL SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight48 KG